MAUDE Adverse Event Report: MC3 INC. MC3 ECMO OXYGENATOR; OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS

MC3 INC. MC3 ECMO OXYGENATOR; OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS
Model Number 48135E
Medical Device Problem Codes Increase in Pressure (1491); Obstruction of Flow (2423); Air/Gas in Device (4062)
Health Effect - Clinical Codes Thrombocytopenia (4431); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that an alleged product issue occurred with the mc3 nautilus extracorporeal membrane oxygenation (ecmo) oxygenator during use.The circuit with the device was initially primed and left ready for use.After several days, a patient was cannulated and connected to the circuit.Just before connecting the patient, air and bubbles were observed in the superior part of the device, prompting the team to attempt re-priming using a sterile syringe and serum through the connection inside, collecting it through the outside connection.Once re-primed, the patient was connected to the circuit.During ecmo, a blank top was observed on the in side of the nautilus smart, appearing as if there was air and no blood, while the out side did not show this feature.It was noted that the patient was not coagulated.The use of the device was unspecified.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
B.5.It was reported that an alleged product issue occurred with the mc3 nautilus extracorporeal membrane oxygenation (ecmo) oxygenator during use.The circuit with the device was initially primed and left ready for use.After several days, a patient was cannulated and connected to the circuit.Just before connecting the patient, air and bubbles were observed in the superior part of the device, prompting the team to attempt re-priming using a sterile syringe and serum through the connection inside, collecting it through the outside connection.Once re-primed, the patient was connected to the circuit.During ecmo, a blank top was observed on the inside of the nautilus smart, appearing as if there was air and no blood, while the outside did not show this feature.It was noted that the patient was not coagulated.The device was replaced with cardiohelp.No patient complications have been reported as a result of this event.Medtronic received additional information that there was air in the system/tubing when primed.They checked all connections; however, the root cause of air entry was not determined.They suspected of de-airing the yellow tap.The bubble detector sounded.They observed more bubbles visually after priming.They had to prime again.They primed again twice before connecting ecmo to the patient.Once connected, there were no bubbles noted during ecmo.The customer stated that only the inside appeared white.The oxygenator was placed near the patient's bed, below the level of their heart.The yellow vent cap was on.There was no stoppage in blood flow at or near the time of bubble observation.The icu (intensive care unit) physician stated that the device was changed because the po2 (partial pressure of oxygen) in patient was below 150mmhg.They did not change the oxygenator out because of the problems with the oxygenator.Although, oxygen saturation levels out post membrane were 98%.When the decision of changing the oxygenator was made, delta p increased to 60mmhg at that moment and they observed a thrombus in oxygenator once disconnected.They believed the cause of the thrombus was the induced thrombocitopenia by heparin (existence of procoagulants liberation).Medtronic received additional information that the exact location of air in the system was at the middle to the upper part, with all that area being air, and in the pre-membrane zone.The entire system was purged and closed.The line from the bag was cut, and the drainage and infusion lines were joined using a 3/8-3/8 connector, creating a closed circuit with the whole system purged and free of air." the pump was levitronix, tubing eurosets and oxygenator nautilus a.Patient information updated b.3.Date of event updated ime & fdd codes updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5: medtronic received additional information that the air in the device that the customer mentioned was refering to was the area highlighted in yellow in their supplied photo.Device evaluation:visual inspection shows no outward signs of physical damage or abnormalities.Unit appears to have been used.The device was cleaned using a renalin solution.Note: the customer had provided photos showing evidence of the blank spots in the fiber bundle.Performance analysis: pressure integrity testing shows a leak from the bottom of the device when run at 3 l/min with 23 psi, (1189 mmhg) of back pressure for 10 minutes.Conclusion: reason for the return was visually confirmed having a blank spot on the inlet side of the device from the photo provided by the customer, and during performance testing in the lab there was a leak observed from the bottom of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MC3 ECMO OXYGENATOR
Common Device Name
OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23334261
Report Number3011468686-2025-00087
Device Sequence Number21475862
Product Code BYS
UDI-Device Identifier10854916006895
UDI-Public(01)10854916006895(17)270331(10)2503112
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K191935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48135E
Device Catalogue Number48135E
Device Lot Number2503112
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer10/23/2025
12/05/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date11/14/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale
Patient Weight100 KG